MAUDE Adverse Event Report: EXACTECH, INC. OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during impaction, surgeon used cup impactor to insert implant.When he was releasing impactor from implant by pressing the button, the button broke right off the handle.Pieces that broke off were all accounted for.Patient was last known to be in stable condition following the event.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) as determined the broken cup impactor reported in was likely the result of both inadequate material design and methods.The feature failing on the body of the handle tended to measure on the low end of the tolerance range allowable in the devices returned.This indicates that the failing feature is either dimensioned too small or toleranced inappropriately for its function, thus leading to failure.Additionally, the feature failing was not deemed critical to quality.A lack of methods to establish critical design features of button mechanisms and how to test or inspect them resulted in this dimension not being considered critical to quality.A risk assessment has been initiated to escalate this issue.

Brand Name
OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12128996
Report Number1038671-2021-00326
Device Sequence Number11868370
Product Code LXH
UDI-Device Identifier10885862520616
UDI-Public10885862520616
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION
Device Catalogue Number181-02-00
Device Lot Number400205001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale